MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS
Model Number 420110-12
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint.The instrument was found to have a broken bipolar yaw pulley.A broken approximately.098 x.146 in size was missing as a result of the breakage.This failure is typically associated with mishandling/misuse, such as excess force applied to the distal end of the instrument.Additional information not reported by the site was the instrument was found to have a broken conductor wire at the yaw pulley at the distal end.The conductor wire was broken at the grip-crimp location.The instrument failed the electrical continuity test.There were no signs of thermal damage that were observed.
 
Event or Problem Description
It was reported that during a da vinci-assisted prostatectomy surgical procedure, the rubber piece on the precise bipolar forceps was broken.A backup instrument was used and the procedure was completed with no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PRECISE BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16925270
Report Number2955842-2023-13186
Device Sequence Number17875156
Product Code NAY
UDI-Device Identifier00886874111352
UDI-Public(01)00886874111352(10)N10190729
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420110-12
Device Catalogue Number420110
Device Lot NumberN10190729 937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2020
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown